I had 4 sessions of TC chemo, last one mid June and and after the third one I got symptoms of PN in feet and fingers. Rather strange and painful sensations to start with but now 4 months later I am so much better. The fingertips are almost back to normal, the toes are improving but still quite numb. I have been told by the oncologist it should continue to improve and I think it will, just have to be patient. Must say though that although the PN is uncomfortable it has never stopped me doing anything.xx
Hi Twinpeakes, I'm sorry that you've ended up with numbness and pain in your calf and foot and been left with a limp after Docitaxel. It must be really miserable for you. I'd heard that Docitaxel (Taxol for short) causes numbness, pain and pins & needles and that it can be a lasting problem for a few people, although as the previous poster said there is every chance that it will resolve itself after a year or so. I hadn't realised that Peripheral Nueropathy affected the calf muscles too. Usually pain the calf muscle is a warning sign of thrombosis but this doesn't apply to you as you've had it so long and your medical team have obviously examined your leg in detail.
I had my first Taxol yesterday after 12 weeks of EC at 3 weekly intervals. I have been quite worried about getting PN as I've had tingling in my feet and hands with the EC chemo. It started on day 2 and went on until Day 10. My onc said it was very uncommon to get it with EC but very common with Taxol. So I was given vitamin B tablets (called Pyridoxine 50mg) 3 weeks before my 1st Taxol and I'm to take them until the last chemo. I have to take them 3 times a day. Have you been given any medication or offered anything that might help (massage or physio or something)?
I was given a choice of weekly lower dose Taxol or 4 of the higher dose Taxol (or similar name) for 12 wks. I chose the lower dose as the side effects seemed to be better, but it means I have to have chemo every week!
I'm also stage 3, but I am ER+ & PR+ HEP - I have also had node clearance.
There is another person on these boards who is experiencing quite bad PN and has been for quite a while. I'm sorry but I can't recall her name but remember her saying she was in a lot of discomfort.
I hope things improve
Hi twin peaks I finished chemo jan 15 had 3 e/c. And 2doxitaxil and 4weeks paxitxcil my fingers and toes still
feel numb and cold been told it can. Take a couple of years and then not be completely gone so don't give up hope yet Den
Hi ladies I've just completed 8 rounds of Fec d the last 4 being on docitaxel. The 2nd dose of tax left me with tingling sensation in my left foot which has now gone completely numb and my calf muscles in this leg are very painful causing me to limp. my onc says this is a temp condition and will eventually go. Am not so sure as am 7 weeks post chemo with no signs of improvement. Has anyone else experienced anything like this? Would love to hear from you.
Im a grade 3 Her2 neg and had lymph node clearance and lumpectomy.